Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 61, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 27, 2016, 6:37 PM CDT for Hopkins County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 27, 2016, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Hopkins County, KY
The radar
The Ft Campbell radar (KHPX), 64 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
101
WGUS53 KPAH 272337
FFWPAH
KYC107-280230-
/O.NEW.KPAH.FF.W.0061.160727T2337Z-160728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOPKINS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 930 PM CDT
* AT 635 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO TWO INCHES OF RAIN
HAS ALREADY FALLEN. WATER WAS BEGINNING TO FLOW OVER SOME ROADWAYS
NEAR MADISONVILLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADISONVILLE...DAWSON SPRINGS...EARLINGTON...NORTONVILLE...
MORTONS GAP...OLNEY...WHITE PLAINS...HANSON...ST. CHARLES...
NEBO AND SLAUGHTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3731 8734 3731 8738 3726 8739 3719 8731
3717 8732 3713 8737 3713 8749 3710 8752
3716 8770 3721 8774 3720 8777 3721 8776
3724 8780 3732 8780 3731 8784 3734 8784
3749 8750 3757 8737 3743 8735 3739 8730
$$1 follow-up statement
132
WGUS73 KPAH 280041
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT WED JUL 27 2016
KYC107-280230-
/O.CON.KPAH.FF.W.0061.000000T0000Z-160728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOPKINS KY-
741 PM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
HOPKINS COUNTY...
AT 738 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN NEAR MADISONVILLE. THOUGH RAINFALL INTENSITY HAS DECREASED
SOMEWHAT IN THE PAST 30 TO 45 MINUTES...FLASH FLOODING IS STILL
POSSIBLE. ALSO...IT MAY TAKE AWHILE FOR WATER TO SUBSIDE WHERE ANY
FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADISONVILLE...DAWSON SPRINGS...EARLINGTON...NORTONVILLE...
MORTONS GAP...OLNEY...WHITE PLAINS...HANSON...ST. CHARLES...
NEBO AND SLAUGHTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3731 8734 3731 8738 3726 8739 3719 8731
3717 8732 3713 8737 3713 8749 3710 8752
3716 8770 3721 8774 3720 8777 3721 8776
3724 8780 3732 8780 3731 8784 3734 8784
3749 8750 3757 8737 3743 8735 3739 8730
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:06 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 3:06 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
306 PM CDT WED JUL 27 2016
.SHORT TERM...(Tonight through Friday night)
Issued at 301 PM CDT Wed Jul 27 2016
A weak frontal boundary, combined with abundant moisture and upper
level disturbances progressing through the region will result in
precipitation chances every period through the short term.
There are periods that appear to be wetter than others. One of these
occurs tonight into the morning hours tomorrow when an upper
disturbance moves in from the south with the best coverage
expected to be over western Kentucky. Precipitable water values
are forecast to be in the 99th percentile for July, possibly
exceeding 2.3 inches. Therefore, heavy rainfall will be the main
threat with some flooding possible overnight into tomorrow
morning. Some potential of localized flooding developing,
especially over the southern Pennyrile region of western KY
(localized amounts over 2 inches). Went ahead and issued a Flash
Flood watch for tonight for our far southeast counties to match up
with neighboring offices. Overall amounts will taper off to the
north and west of there.
With the amount of instability and moisture present there will
likely be convective development during the afternoon and possibly
lasting into the evening hours on Thursday as an upper level
trough makes passage. There looks to be relative lull in
precipitation coverage overnight Thursday into much of the day on
Friday in the wake of the trough passage. Some guidance depicts
another disturbance impacting the area late in the day Friday into
Friday night with increasing precipitation chances, especially
over the southwest/south sections of the area.
As far as temperatures are concerned, highs will generally average a
bit below normal while lows average above normal. This is due to
clouds and periods of showers and storms helping to lower daytime
temps and keep them elevated at night. Humidity levels will remain
high with dewpoints staying above 70 through the period. Luckily
heat index values should stay below 100 finally on Thursday and
Friday due to lower temperatures. This would be the first time
since July 16th in Paducah.
.LONG TERM...(Saturday through Wednesday)
Issued at 301 PM CDT Wed Jul 27 2016
An upper level trof will remain over our region through the weekend
with a surface front bisecting the PAH forecast area from north to
south. This will keep our region unstable, with good chances of
showers and thunderstorms across the entire area Saturday into
Sunday. Models indicate that the upper trof will gradually move off
to our east, and the surface front will lift north and continue to
meander just to our north, or even dip down into our northern
counties at times, into at least Tuesday. Good chances of showers
and storms will persist into Monday, with gradually decreasing
chances from west to east Tuesday as the front finally lifts and
moves off to our east. By Tuesday night into Wednesday, small
chances will be confined to the eastern half of our area.
With a bit more westerly flow at the surface, temperatures will be a
little below seasonal normals Saturday and Sunday, with dew points
in the upper 60s to lower 70s. With the front lifting north, winds
will become southerly Sunday into Monday. This will result in
increasing temperatures and dew points for the first half of the
work week. Heat indices will creep back up to around 100 degrees
for Tuesday and Wednesday.
&&
.AVIATION...
Issued at 1240 PM CDT Wed Jul 27 2016
With plenty of moisture and a quasi-stationary frontal boundary
in the vicinity, scattered showers and thunderstorms will be the
rule this afternoon into early evening. Probability of convection
should increase late tonight with the approach of upper level
energy. Could see MVFR cigs/vsbys in TSRA/SHRA/BR. Precipitation
chances will begin to diminish by the end of the period from west
to east. Winds will be variable AOB 6 knots.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...Flash Flood Watch from 1 AM CDT Thursday through late Thursday
night for KYZ012-017-021-022.
&&
SHORT TERM...SP
LONG TERM...RST
AVIATION...JPHazardous weather outlook, Jul 27, 5:30 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT WED JUL 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 530 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PRESENT THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. MANY LOCATIONS WILL SEE HEAT INDEX READINGS OF 100 TO 105 INTO THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BECOME QUITE WIDESPREAD TONIGHT. HEAVY RAINFALL WILL BE MORE WIDESPREAD...ESPECIALLY OVER WEST KENTUCKY...FAR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. SOME FLOODING ISSUES MAY DEVELOP IN LOCATIONS THAT EXPERIENCE HEAVY RAIN THIS AFTERNOON AND AGAIN TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE TOMORROW NIGHT FOR THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY. SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE EAST OUT OF THE REGION THROUGH THE DAY THURSDAY. HEAVY RAINFALL AND SOME FLOODING ISSUES WILL BE POSSIBLE ESPECIALLY OVER WEST KENTUCKY...FAR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. CHANCES OF THUNDERSTORMS ARE FORECAST EACH DAY THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HEAVY RAINFALL OR FLOODING ISSUES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 27, 1:46 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 146 PM CDT WED JUL 27 2016 ILZ083-085>094-INZ085>088-KYZ001>022-MOZ108>112-114-280100- WHITE-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARMI...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE... PADUCAH...MAYFIELD...SYMSONIA...LOWES...SMITHLAND...BENTON... HARRIS GROVE...KIRKSEY...MURRAY...NEW CONCORD...MARION... EDDYVILLE...CADIZ...CANTON...LINTON...ROCKCASTLE...PRINCETON... FRYER...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE... HENDERSON...MOSELEYVILLE...OWENSBORO...CALHOUN...GREENVILLE... ALLEGRE...CLIFTY...ELKTON...GUTHRIE...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 146 PM CDT WED JUL 27 2016 ...HIGH LEVELS OF HUMIDITY RESULTING IN HEAT INDEX READINGS ABOVE 100 TODAY... TEMPERATURES IN THE UPPER 80S TO LOWER 90S COMBINED WITH DEWPOINTS IN THE MIDDLE TO UPPER 70S WILL PRODUCE HEAT INDEX READINGS OF 100 TO 105 THIS AFTERNOON INTO THE EARLY EVENING HOURS. ISOLATED SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY RELIEF FOR SOME COMMUNITIES THIS AFTERNOON.
Special weather statement, Jul 27, 4:59 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED JUL 27 2016
ILZ086-087-089-090-094-INZ085-272230-
POPE IL-MASSAC IL-JOHNSON IL-SALINE IL-GALLATIN IL-POSEY IN-
459 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MASSAC...
NORTHWESTERN POPE...SOUTHEASTERN SALINE...CENTRAL GALLATIN...SOUTHERN
JOHNSON AND SOUTHWESTERN POSEY COUNTIES UNTIL 530 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW COLUMBIA...OR NEAR VIENNA...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIENNA...EQUALITY...BELKNAP AND SIMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3780 8799 3781 8809 3760 8869 3760 8855
3769 8838 3760 8838 3759 8871 3734 8871
3731 8868 3728 8875 3734 8879 3734 8890
3730 8893 3731 8901 3730 8905 3738 8894
3760 8871 3784 8803 3785 8806 3786 8804
TIME...MOT...LOC 2159Z 167DEG 8KT 3739 8877
MEFFERTSpecial weather statement, Jul 27, 5:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT WED JUL 27 2016
ILZ086-087-089-090-094-INZ085-272230-
POPE IL-MASSAC IL-JOHNSON IL-SALINE IL-GALLATIN IL-POSEY IN-
504 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL
530 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW COLUMBIA...OR NEAR VIENNA...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIENNA...EQUALITY...BELKNAP AND SIMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3780 8799 3781 8809 3760 8869 3760 8855
3769 8838 3760 8838 3759 8871 3734 8871
3731 8868 3728 8875 3734 8879 3734 8890
3730 8893 3731 8901 3730 8905 3738 8894
3760 8871 3784 8803 3785 8806 3786 8804
TIME...MOT...LOC 2159Z 167DEG 8KT 3739 8877
MEFFERTSpecial weather statement, Jul 27, 5:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CDT WED JUL 27 2016
ILZ089>091-094-KYZ007-010-014-015-018-280000-
POPE IL-HARDIN IL-MASSAC IL-JOHNSON IL-CRITTENDEN KY-HENDERSON KY-
UNION KY-WEBSTER KY-LIVINGSTON KY-
559 PM CDT WED JUL 27 2016
...SPECIAL WEATHER STATEMENT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG
THUNDERSTORM OVER PORTIONS OF NORTHWEST KENTUCKY AND SOUTHERN
ILLINOIS. THE LINE WAS NEARLY STATIONARY.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...MORGANFIELD...STURGIS...VIENNA...BRECKINRIDGE CENTER...
SEBREE...CLAY...ROSICLARE...DIXON...CORYDON...GOLCONDA...ROBARDS...
DIXON SPRINGS...CAVE-IN-ROCK...WAVERLY...ELIZABETHTOWN...CYPRESS...
BUNCOMBE...WHEATCROFT AND BELKNAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3765 8750 3762 8749 3750 8764 3747 8796
3755 8802 3747 8809 3742 8843 3729 8852
3734 8871 3730 8905 3753 8903 3759 8816
3757 8814 3760 8814 3775 8788 3783 8767
3778 8755 3767 8742
TIME...MOT...LOC 2256Z 125DEG 3KT 3765 8786Local storm report, Jul 27, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG VIENNA 37.41N 88.89W
07/27/2016 JOHNSON IL TRAINED SPOTTER
SPOTTER REPORTS ONE LARGE TREE DOWN, DITCHES BECOMMING
FULL OF WATER BUT NO FLOODING, ONLY LIGHT RAIN AT THE
TIME. SAID LOOKS LIKE IT WILL BE CLEARING SOON.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:01 PM CDT | Areal Flood Advisory | PAH | Muhlenberg | 59 min |
| Jul 27, 3:15 PM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 20 hr |
| Jul 27, 5:59 PM CDT | Special Weather Statement | PAH | Union, Webster | 61 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.